Thunderstorm Wind, Armstrong
- When
- May 14, 3:35 PM EST
- Where
- Armstrong County, Apollo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.583, -79.567
Tree blown down on Woodward St.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 14, 2:28 PM EST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT SAT MAY 14 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE WEST. FROPA ACROSS CWA THIS EVENING. ACCORDING TO BUFKIT SOUNDINGS AND RUC MODEL IT APPEARS MOST LIKELY AREA FOR SEVERE WEATHER, IN OUR CWA, IS SOUTH OF KPBZ WHERE SKIES ARE SUNNY. LIS RUNNING MINUS 3 TO MINUS 6 OVER THIS AREA LATE THIS AFTERNOON AND EVENING. CAPE VALUES AROUND 1000 J/KG. SHEAR VALUES NOT IMPRESSIVE WITH UNIDIRECTIONAL WINDS SO EXPECT GUSTY TSTM WINDS AS PRIMARY THREAT. WET BULB ZERO TOO HIGH FOR SIGNIFICANT HAIL. BEST TIME FROM AROUND 20Z TO 01Z. AFTER FROPA, LATER THIS EVENING AND OVERNIGHT INTO SUNDAY, CLOUDINESS HANGS AROUND AS SECONDARY TROUGH MOVES THROUGH PREDAWN SUNDAY. ABUNDANT LOW LEVEL MOISTURE CONTINUES ON SUNDAY PER CROSS SECTIONS. && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... RA CHCS EXPECTED TO GRADUALLY DIMINISH THROUGH SUN EVE AS MID LVL TROF AXIS PROGRESSES E OF THE AREA AND DRIER AIR ADVCTS IN. DRY WX WITH THUS BGN THE NEW WEEK BUT TEMPS WL BE BLO SEASONAL LVLS...AND WL RMN SO FOR THE WEEK...AS ERN CONUS WL RMN UNDR OVRALL TROF. TROF CURRENTLY PROGGD TO NEGATIVELY TILT WITH SHRTWV MOVG INTO ITS BASE...GENERATING NEW RA CHC BY WED. MIDWRN SHRTWV TO QUICKLY FOLLOW...TIMING OF ALL QNABLE...SO RA CHCS WL BLANKET THE FINAL PDS OF THE LONG TERM. && .AVIATION... GENERALLY MVFR TO IFR CIGS/VSBYS IN SHOWERS AND TSTMS THROUGH THIS EVENING. LATE AFTERNOON AND EVENING EXPECT GUSTY THUNDERSTORM WINDS AS COLD FRONT APPROACHES AND MOVES THROUGH. VFR CONDS OUTSIDE PCPN. MVFR CIGS OVERNIGHT AND ON INTO SUNDAY AS SECONDARY TROUGH MOVES THROUGH WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM...MDZ001. OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM...OHZ059-069. PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM...PAZ021-023-029>032. WV...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9PM...WVZ002>004- 012-021>023-041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 308 AM EDT SAT MAY 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150700- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 308 AM EDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WIND AND LARGE HAIL. STORMS WILL FORM AHEAD OF AN APPROACHING COLD FRONT WHICH WILL SWEEP ACROSS THE REGION FROM WEST TO EAST THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 323 PM EDT SAT MAY 14 2005 OHZ059-069-PAZ029-031-WVZ003-004-012-021-022-142030- BELMONT OH-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-OHIO WV-WASHINGTON PA-WETZEL WV- 323 PM EDT SAT MAY 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BELMONT...MONROE...WASHINGTON...GREENE...OHIO...MARSHALL... MONONGALIA...WETZEL AND MARION... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A SHORT LINE OF THUNDERSTORMS EXTENDING FROM 9 MILES WEST OF FLY TO 16 MILES SOUTH OF FLY....MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO WETZEL COUNTY BY 4 PM. THESE AND OTHER THUNDERSTORMS EXTENDING UP THE WEST VIRGINIA PANHANDLE ARE CAPABLE OF PRODUCING GUSTY WIND. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 335 PM EDT SAT MAY 14 2005 MDZ001-OHZ059-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041- 150100- ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA- INDIANA PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-OHIO WV- PRESTON WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 335 PM EDT SAT MAY 14 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT MONROE IN MARYLAND... GARRETT <<< CALL TO ACTION >>> WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONESOR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING.DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HASPASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 356 PM EDT SAT MAY 14 2005 PAZ031-032-WVZ012-021-022-142030- FAYETTE PA-GREENE PA-MARION WV-MONONGALIA WV-WETZEL WV- 356 PM EDT SAT MAY 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...GREENE...MONONGALIA...WETZEL AND MARION... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF WILEYVILLE....MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BUZZ......NEMACOLIN...ROGERSVILLE...CHARTIERS...MORRISVILLE...OAK FOREST...AND BLACKSVILLE. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT STRONG WIND OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 404 PM EDT SAT MAY 14 2005 PAZ021-030-142100- ALLEGHENY PA-WESTMORELAND PA- 404 PM EDT SAT MAY 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WESTMORELAND AND ALLEGHENY... AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER FOX CHAPEL....MOVING NORTHEAST AT 35 MPH. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FOX CHAPEL...NATRONA HEIGHTS...NEW KENSINGTON...PENN HILLS... PLUM...RUSSELLTON AND SPRINGDALE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
The Pittsburgh radar (KPBZ), 55 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree blown down on Woodward St.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446346.